| Model Number |
VCP743D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide procedure name and date no further information is available.Please provide lot number no further information is available.Are there any photos for visual analysis? no photos are available.How was procedure successfully completed? no further information is available.Please provide the return status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.We regularly contact with sales rep about the device returning.No further information will be provided.Additional information was requested: was the needle fragment successfully removed from the patient during this procedure? please explain how *if the needle is retained in the patient, please explain how large the needle piece is, and which tissue the needle fragment is lodged in.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength 275 g /m.
Event or Problem Description
It was reported by a sales rep that, during an unknown otolaryngology surgery on an unknown date the needle tip was broken.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/22/2022.H6 component code: g07002 no device return.Additional information was requested, but unavailable: was the needle fragment successfully removed from the patient during this procedure? please explain how : no further information is available.*if the needle is retained in the patient, please explain how large the needle piece is, and which tissue the needle fragment is in.: no further information is available.No further information will be provided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/11/2022 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 investigational summary: a failed suture needle was submitted fractographic evaluation.The component was identified as product code vcp743d.It was requested that assess the fracture mode of the failure.A fracture was observed in the body of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.There is no evidence of any material flaw that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength -= 275 g /m.